Kansas, 2006

Tornado and Hail in Kansas, July 11, 2006

July 11, 2006 · NWS GLD · 17 events in 5 counties and zones

13 hail, 3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 11, 9:34 AM MST, 4 hours 16 minutes earlier.

Area forecast discussion, Jul 11, 9:34 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT TUE JUL 11 2006

.UPDATE...ZONES HAVE BEEN UPDATED TO REMOVE MENTION OF MORNING FOG
AS WELL AS TO MAKE MINOR ADJUSTMENTS TO TIMING OF CLEARING AS
STRATUS CLOUDS BREAK UP. WILL BE GOING WITH PARTLY CLOUDY SKIES
FOR THE REST OF THE DAY. OTHERWISE NO CHANGES TO BE MADE TO GOING
FORECAST. THERE MAY BE ENOUGH INSTABILITY AND MOISTURE ALONG WITH
DAYTIME HEATING TO PRODUCE ISOLATED AFTERNOON THUNDERSTORMS FOR
EASTERN COLORADO AND BORDERING WESTERN KANSAS ZONES SO WILL
MAINTAIN 20 POPS IN THOSE ZONES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LAMMERS
Hazardous weather outlook, Jul 11, 9:46 AM MST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1046 AM MDT TUE JUL 11 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1146 AM CDT TUE JUL 11 2006 /1046 AM MDT TUE JUL 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGH EARLY
EVENING ALONG AND WEST OF A WIND SHIFT LINE EXTENDING FROM ROUGHLY
YUMA COLORADO TO COLBY AND GOVE KANSAS. THE WIND PROFILE HAS
IMPROVED TODAY WITH SOUTHEASTERLY WINDS AT THE SURFACE BECOMING
NORTHWESTERLY IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE.
THUNDERSTORMS THAT DO DEVELOP MAY ROTATE GIVEN THE BETTER WIND
SHEAR. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE
HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TRI-STATE AREA
WEDNESDAY AND THURSDAY AS UPPER LEVEL DISTURBANCES MOVE INTO THE
AREA FROM THE WEST. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT. LOCALLY HEAVY RAIN IS POSSIBLE AND COULD CREATE A
HEIGHTENED THREAT FOR FLOODING...ESPECIALLY IN AREAS THAT RECEIVED
HEAVY RAINFALL THE PAST FEW DAYS.

FOR FRIDAY THROUGH MONDAY AN UPPER LEVEL RIDGE OF HIGH PRESSURE
WILL DOMINATE THE WEATHER PICTURE BRINGING TEMPERATURES CLOSE TO
OR EXCEEDING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

DDT/LAMMERS

The radar

The Goodland radar (KGLD), 22 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

13 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Sherman

When
July 11, 1:50 PM MST
Where
Sherman County, 7 mi NE of Edson
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.400, -101.450

Tornado, Greeley

When
July 11, 2:06 PM MST to 2:11 PM MST
Where
Greeley County, 11 mi ENE of Tribune
Rating
F0
Path length
0.4 mi
Path width
10 yd
Reported by
GENERAL PUBLIC
Coordinates
38.533, -101.567

Over open fields ... no known damage.

Hail, Sherman

When
July 11, 2:35 PM MST
Where
Sherman County, 4 mi ESE of Edson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.317, -101.483

Hail, Sherman

When
July 11, 2:37 PM MST
Where
Sherman County, 7 mi SE of Edson
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.267, -101.450

Hail covered the ground.

Hail, Sherman

When
July 11, 2:57 PM MST
Where
Sherman County, 7 mi SSE of Edson
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.233, -101.500

Hail covered the ground.

Thunderstorm Wind, Sherman

When
July 11, 2:57 PM MST
Where
Sherman County, 7 mi SSE of Edson
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.233, -101.500

Hail, Sherman

When
July 11, 3:20 PM MST
Where
Sherman County, 13 mi S of Edson
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.150, -101.550

Hail, Logan

When
July 11, 3:50 PM MST
Where
Logan County, 8 mi SW of Winona
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.983, -101.350

Hail, Logan

When
July 11, 3:56 PM MST
Where
Logan County, 13 mi SW of Winona
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.933, -101.417

Quarter-size hail along highway 40.

Thunderstorm Wind, Logan

When
July 11, 3:56 PM MST
Where
Logan County, 13 mi SW of Winona
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.933, -101.417

Hail, Logan

When
July 11, 4:10 PM MST
Where
Logan County, 13 mi WNW of Russell Spgs
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.983, -101.383

Hail, Logan

When
July 11, 4:12 PM MST
Where
Logan County, 15 mi W of Russell Spgs
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.917, -101.450

Thunderstorm Wind, Wallace

When
July 11, 4:25 PM MST
Where
Wallace County, 7 mi S of Wallace
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.817, -101.583

Hail, Wallace

When
July 11, 4:30 PM MST
Where
Wallace County, 3 mi S of Wallace
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.867, -101.583

Hail, Wallace

When
July 11, 4:43 PM MST
Where
Wallace County, 6 mi S of Wallace
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.833, -101.583

Hail, Logan

When
July 11, 4:55 PM MST
Where
Logan County, 15 mi SW of Russell Spgs
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.767, -101.367

Golfball-sized hail on highway 25.

Hail, Wichita

When
July 11, 5:15 PM MST
Where
Wichita County, 15 mi NNE of Leoti
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.683, -101.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyThe tornado archive for Kansas, 2006Warnings in Kansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524415, 5524529, 5524416, 5524417, 5524418, 5524419, 5524420, 5524421, 5524422, 5524423, 5524424, 5524425, 5524426, 5524427, 5524428, 5524527, 5524528.